MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D128210
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection was performed and it was found that the rings on the spline appear deformed.Second closer inspection was performed and it was found that the spline was out of shape and ring was lifted.Then the electrical and outer diameter (od) tests were performed and failed due to the condition of the catheter.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The customer complaint was confirmed.The root cause of the damage observed on the spline and electrode cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter procedure with a pentaray nav high-density mapping eco catheter, and the biosense webster inc.Product analysis lab identified a spline ring lifted.It was reported that during a left sided atrial flutter ablation procedure, there was ecg noise from two of the pentaray nav high-density mapping eco catheter splines on the carto 3 system and ep recording systems.The issue began after the pentaray nav high-density mapping eco catheter was removed and then re-inserted it into the patient.The catheter was exchanged to resolve the noise, the procedure was continued successfully.Damaged/faulty pentaray nav high-density mapping eco catheter splines were the cause of the issue reported.The carto 3 system was operating per specifications.No patient consequences were reported.The noise issue was assessed as not reportable.The patient's heart rhythm was still visible to the operator when the signal noise or loss only affects only the body surface (bs) or intracardiac (ic) electrograms (but not both).With the information available, there was no indication that the electrodes were damaged or that internal catheter components were exposed.If there is a light bent or twist of the spline of the catheter; however, the integrity of the catheter was not compromised, then the potential risk that it could cause or contribute to a death or serious injury was remote.Therefore, the reported issue of the damaged/faulty pentaray nav high-density mapping eco catheter splines were assessed as not an mdr reportable issue.The biosense webster, inc.Product analysis lab received the device for evaluation and identified on june 1, 2020 that one of the spline rings appeared deformed and lifted.During a second closer inspection on june 16, 2020, this damage was confirmed.The returned condition of the spline rings being lifted was assessed as a mdr reportable issue.The awareness date for this reportable lab finding is june 1, 2020.

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10203197
Report Number2029046-2020-00764
Device Sequence Number2234147
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2023
Device Model NumberD128210
Device Catalogue NumberD128210
Device Lot Number30359037L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1